MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/2 RB TW; Needle, Hypodermic, Single Lumen

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 23X1-1/2 RB TW; Needle, Hypodermic, Single Lumen
Catalog Number 305194
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ecchymosis (1818); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, needle 23x1-1/2 rb tw, leaking occurred as a result of difficulty with getting the cap off.The following was provided by the initial reporter: patient reports "i was having difficulty removing the needle cap from the mixing needle and some of the fluid pushed out so there wasn't enough diluent in the gattex vial.I think i hit a vein when i gave my injection once because there is a bruise that is still present.I have high anxiety, so i have to take some deep breaths." (b)(6)2026 ms spoke with pt on phone.Sample discarded and pt used another syringe.No pictures available.Pt did not miss dose.Pt confirmed that the leaking occurred as a result of difficulty with getting the cap off.Ae: bruising at injection site.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.

Brand Name
NEEDLE 23X1-1/2 RB TW
Common Device Name
Needle, Hypodermic, Single Lumen
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50483960
Report Number1911916-2026-00448
Device Sequence Number10173166
Product Code FMI
UDI-Device Identifier00382903051946
UDI-Public(01)00382903051946(11)240926(17)291130(10)4270072
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305194
Device Lot Number4270072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date09/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown